Since caffeine is a stimulant, it is very common to get addicted. When people don’t get their usual dose of caffeine, they can suffer from a range of withdrawal symptoms. Click each icon to learn more:
Caffeine withdrawal can lead to severe headaches. These mammoth headaches usually start behind the eyes and move up the front of the head.
Since caffeine helps improve mental alertness, it’s only natural that the opposite occurs during caffeine withdrawals. It’s a rebound effect from the caffeine you consumed. And we are not talking your normal tiredness but an incredible feeling of fatigue where all you want to do is sleep.
When you are going through withdrawal, everyone and everything gets on your nerves. Your body is searching for the same caffeine high it once had, but it no longer physically responds the same. You will start experiencing more low points throughout the day, which can cause irritability and frustration.
Sometimes people feel unmotivated – along with just plain tired — when they start to reduce caffeine in their diet. This lack of energy, drive and concentration often makes it hard to be productive at this stage.
Since caffeine can stimulate the bowel, prompting the urge to “go,” the opposite happens when you cut back, making you feel constipated and uncomfortable.
If you normally have some caffeine prior to exercise, then during caffeine withdrawal, your muscles may feel incredibly tired and unresponsive.
Nausea, vomiting, muscle pain, and stiffness all can be the result of caffeine withdrawal.
Nausea, or the unpleasant sensation of queasiness, is a common symptom of caffeine withdrawal. Vomiting does not happen as often, but is also recognized as a result of caffeine withdrawal.
In some people caffeine causes anxiety, but in others, withdrawing from caffeine can cause feelings of anxiety and even panic attacks.
Withdrawal can cause some people to experience brain fog, making it difficult for your brain to work efficiently, have coherent thoughts or perform common tasks. People also often feel light-headed and lose their sense of equilibrium.
Vivarin is a non-habit forming and safe alertness aid when used as directed.